A New Test for Large Dimensional Regression Coefficients

.
DOI: 10.4236/ojs.2011.13025   PDF   HTML     4,693 Downloads   7,900 Views   Citations

Abstract

In the article, hypothesis test for coefficients in high dimensional regression models is considered. I develop simultaneous test statistic for the hypothesis test in both linear and partial linear models. The derived test is designed for growing p and fixed n where the conventional F-test is no longer appropriate. The asymptotic distribution of the proposed test statistic under the null hypothesis is obtained.

Share and Cite:

J. Luo and Y. Zuo, "A New Test for Large Dimensional Regression Coefficients," Open Journal of Statistics, Vol. 1 No. 3, 2011, pp. 212-216. doi: 10.4236/ojs.2011.13025.

Conflicts of Interest

The authors declare no conflicts of interest.

References

[1] M. Kosorok and S. Ma, “Marginal Asymptotics for the ‘Large p, Small n’ Paradigm: With Aplications to Mi- croarray Data,” Annals of Statistics, Vol. 35, No. 4, 2007, pp. 1456-1486. doi:10.1214/009053606000001433
[2] J. Fan, P. Hall and Q. Yao, “To How Many Simultaneous Hypothesis Tests Can Normal Student’s t or Bootstrap Calibrations Be Applied,” Journal of the American Sta- tistical Association, Vol. 102, No. 480, 2007, pp. 1282- 1288. doi:10.1198/016214507000000969
[3] S. Chen and Y. Qin, “A Two Sample Test for High Di- mensional Data with Applications to Gene-set Testing,” Annals of Statistics, Vol. 38, No. 2, 2010, pp. 808-835. doi:10.1214/09-AOS716
[4] P. Zhong and S. Chen, “Tests for High-Dimensional Re- gression Coefficients with Factorial Designs,” Journal of American Statistical Association, Vol. 106, No. 493, 2011, pp. 260-274. doi:10.1198/jasa.2011.tm10284
[5] R. Tibshirani, “Regression Shrinkage and Selection via the Lasso,” Journal of the Royal Statistical Society, Ser. B, Vol. 58, No. 1, 1996, pp. 267-288.
[6] J. Fan and J. Lv, “Sure Independence Screening for Ul- tra-high Dimensional Feature Space (with Discussion),” Journal of Royal Statistical Society, Vol. 70, No. 5, 2008, pp. 849-911. doi:10.1111/j.1467-9868.2008.00674.x
[7] J. Shao and S. Chow, “Variable Screening in Predicting Clinical Outcome with High-Dimensional Microarrays,” Journal of Multivariate Analysis, Vol. 98, No. 8, 2007, pp. 1529-1538. doi:10.1016/j.jmva.2004.12.004
[8] R. Carroll, J. Fan, I. Gijbels and M. Wand, “Generalized Partially Linear Single-Index Models,” Journal of Ameri- can Statistical Association, Vol. 92, No. 438, 1997, pp. 477-489. doi:10.2307/2965697
[9] T. Severini and W. Wong, “Profile Likelihood and Con- ditionally Parametric Models,” Annals of Statistics, Vol. 20, No. 4, 1992, pp. 1768-1802. doi:10.1214/aos/1176348889
[10] J. Rice, “Bandwidth Choice for Nonparametric Regres- sion,” Annals of Statistics, Vol. 12, No. 4, 1984, pp. 1215- 1230. doi:10.1214/aos/1176346788
[11] J. Horowitz and V. Spokoiny, “An Adaptive Rate-optimal Test of a Parametric Mean-regression Model against a Nonparametric Alternative,” Econometrica, Vol. 69, No. 3, 2001, pp. 599-631. doi:10.1111/1468-0262.00207
[12] C. Rao, H. Touteburg, and C. Heumann, “Linear Models and Generalizations,” Springer, New York, 2008.
[13] A. Hoerl and R. Kennard, “Ridge Regression Biased Estimation for Nonorthogonal Problems,” Technometrics, Vol. 12, No. 1, 1970, pp. 55-67. doi:10.2307/1267351
[14] J. Luo, “The Discovery of Mean Square Error Consis- tency of Ridge Estimator,” Statistics and Probability Let- ters, Vol. 80, No. 5, 2010, pp. 343-347. doi:10.1016/j.spl.2009.11.008
[15] J. Luo, “Asymptotical Properties of Coefficient of De- termination for Ridge Regression with Growing Dimen- sions,” Oriental Journal of Statistical Methods, Theory and Applications, Vol. 1, No. 1, 2011, pp. 41-49.
[16] L. Wang, L. Brown and T. Cai, “A Difference Based Approach to Semiparametric Partial Linear Model,” Elec- tronic Journal of Statistics, Vol. 5, 2011, pp. 619-641.
[17] A. Yatchew, “An Elementary Estimator of the Partial Linear Model,” Economics Letters, Vol. 57, No. 2, 1997, pp. 135-143. doi:10.1016/S0165-1765(97)00218-8
[18] A. Yatchew, “Scale Economies in Electricity Distribution: A Semiparametric Analysis,” Journal of Applied Eco- nomics, Vol. 15, No. 2, 2000, pp. 187-210.
[19] J. Luo, “Asymptotic Efficiency of Ridge Estimator in Linear and Semiparametric Linear Models,” Statistics and Probability Letters, Vol. 82, No. 1, 2011, pp.58-62. doi:10.1016/j.spl.2011.08.018.

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.